Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 1, 2015, 8:52 PM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 8:52 PM CDT (01:52 UTC)
- Expired
- Apr 1, 2015, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:55 PM CDT | TSTM WND DMG | 2 Ese Lone Oak, TX | UPROOTED TREES ALONG OAK PARK RD AND FAR EAST ST. HELDWIG |
| Apr 1, 9:00 PM CDT | HAIL 0.75 | 1 Wnw La Vernia, TX | PENNY SIZE HAIL REPORTED AT GROCERY STORE IN LA VERNIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS54 KEWX 020152
SVREWX
TXC029-187-493-020215-
/O.NEW.KEWX.SV.W.0001.150402T0152Z-150402T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...
OR 15 MILES NORTHWEST OF STOCKDALE...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG AND LA VERNIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2933 9811 2936 9824 2943 9819 2938 9808
TIME...MOT...LOC 0148Z 202DEG 6KT 2937 9816
HAIL...1.00IN
WIND...60MPH
$$
JA2 follow-up statements
172
WWUS54 KEWX 020207
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT WED APR 1 2015
TXC029-020216-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
BEXAR TX-
907 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEXAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
2933 9811
TIME...MOT...LOC 0206Z 236DEG 11KT 2938 9813
$$
TXC187-493-020215-
/O.CON.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
GUADALUPE TX-WILSON TX-
907 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN GUADALUPE AND NORTHERN WILSON COUNTIES...
AT 906 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...OR
14 MILES NORTHWEST OF STOCKDALE...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG AND LA VERNIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
2933 9811
TIME...MOT...LOC 0206Z 236DEG 11KT 2938 9813
HAIL...1.00IN
WIND...60MPH
$$
JA327
WWUS54 KEWX 020213
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT WED APR 1 2015
TXC187-493-020222-
/O.EXP.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
GUADALUPE TX-WILSON TX-
913 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE AND
NORTHERN WILSON COUNTIES WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
2933 9811
TIME...MOT...LOC 0212Z 202DEG 6KT 2938 9813
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:58 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 1, 6:58 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT WED APR 1 2015 .UPDATE... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH CENTRAL TEXAS THIS EVENING. BASED ON RADAR TRENDS AND LIGHTNING DATA...WE/LL MENTION A TEMPO GROUP FOR -TSRA AT KSSF UNTIL 01Z. ELSEWHERE...ACTIVITY LOOKS TOO SPARSE FOR A MENTION AT THIS TIME. CONVECTION SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING. CLOUDS WILL THICKEN THROUGH THE LATE EVENING AND OVERNIGHT HOURS WITH MVFR AND IFR CIGS DEVELOPING ALONG I-35 BY MIDNIGHT...WITH THE ONSET AROUND 08Z AT KDRT. LOW CLOUDS REMAIN INTACT THROUGH TOMORROW MORNING WITH VFR SKIES EXPECTED DURING THE EARLY TO MID AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 243 PM CDT WED APR 1 2015/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... HIGH RESOLUTION MODELS (NSSL WRF AND TEXAS TECH WRF) HAVE BOTH BEEN SHOWING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. SHOWERS HAVE BEGUN TO DEVELOP ALONG A LEAKEY TO JUNCTION TO MASON LINE. SLIGHT CHANCE POPS CONTINUE THROUGH MIDNIGHT TO ACCOUNT FOR ANY OF THIS ISOLATED ACTIVITY. THE STORM PREDICTION CENTER DOES HAVE LLANO...BURNET...AND WILLIAMSON COUNTY AT THE TAIL END OF A MARGINAL RISK. THE NAM SHOWS 1500 TO 2000 J/KG OF CAPE THIS AFTERNOON WITH 30 KNOTS OF SHEAR OR MORE ACROSS THE AREA SO IT IS NOT OUT OF THE QUESTION THAT ONE OF THESE SHOWERS COULD DEVELOP INTO A STRONG TO SEVERE THUNDERSTORM THIS EVENING. THAT SAID THE WINDOW OF OPPORTUNITY IS VERY SMALL...THE NEXT FEW HOURS...AS THE UPPER LEVEL TROUGH IS ON ITS WAY OUT OF THE STATE. SHOWERS AND STORMS WILL END AROUND MIDNIGHT WITH A CLOUDY AND MILD MORNING FORECAST. SKIES WILL CLEAR FROM WEST TO EAST THURSDAY WITH TEMPERATURES RISING INTO THE LOW TO MID 80S ACROSS THE I-35 CORRIDOR. AREAS ACROSS THE RIO GRANDE COULD REACH INTO THE LOWER 90S DUE TO MORE SUNSHINE. CLOUDS RETURN THURSDAY NIGHT WITH ONE MORE MILD NIGHT ACROSS SOUTH CENTRAL TEXAS AHEAD OF FRIDAYS COLD FRONT. LONG TERM (FRIDAY THROUGH WEDNESDAY)... OUR NEXT WEATHER MAKER WILL BE A COLD FRONT FORECAST TO MOVE ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT THE NAME AND GFS MODELS SUGGEST 1500 TO 2500 J/KG OF CAPE AND DECENT SHEAR. THIS COMBINED WITH THE FACT THAT THE FRONT WILL BE MOVING THROUGH DURING PEAK HEATING/DESTABILIZATION AND SURFACE DEWPOINTS ARE EXPECTED TO BE NEAR 70 WILL MEAN THAT ANY STORMS THAT INITIATE COULD BE STRONG OR SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THESE STORMS. THE FRONT MOVES SOUTH OF THE AREA FRIDAY NIGHT. DESPITE MOSTLY ZONAL FLOW IN THE UPPER LEVELS OVER THE WEEKEND SLIGHT RAIN CHANCES CONTINUE DUE TO ISENTROPIC LIFT. ANOTHER DECENT SHOT OF RAIN AND A FEW STORMS COMES ON SUNDAY MAINLY ALONG AND EAST OF I-35. THE MOISTURE PUSHES OFF TO THE EAST DECREASING RAIN CHANCES FOR THE START OF THE WORK WEEK. IN ADDITION TO THE RAIN AN ADDED BENEFIT OF THIS FRONT WILL BE A COOL DOWN. HIGHS ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 70S WITH LOW 70S EXPECTED ON SUNDAY. THIS IS 5 TO 8 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. LOWS WILL BE NEAR 50 WITH SOME UPPER 40S ACROSS THE HILL COUNTRY SATURDAY MORNING. TREADWAY && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 83 67 80 51 / 30 10 - 30 20 AUSTIN BERGSTROM INTL AIRPORT 66 82 66 79 51 / 30 10 10 30 20 NEW BRAUNFELS MUNI AIRPORT 65 84 66 81 53 / 30 10 - 30 30 BURNET MUNI AIRPORT 64 85 66 80 49 / 20 - - 30 10 DEL RIO INTL AIRPORT 65 91 69 88 57 / 0 0 0 10 20 GEORGETOWN MUNI AIRPORT 66 84 67 81 49 / 30 10 0 30 20 HONDO MUNI AIRPORT 66 86 67 83 54 / 20 10 - 20 30 SAN MARCOS MUNI AIRPORT 65 83 67 79 52 / 30 10 - 30 30 LA GRANGE - FAYETTE REGIONAL 68 81 68 79 54 / 20 10 - 30 30 SAN ANTONIO INTL AIRPORT 67 85 67 82 54 / 30 10 - 30 30 STINSON MUNI AIRPORT 67 85 67 82 55 / 30 - - 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...15 PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Apr 1, 2:50 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT WED APR 1 2015 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 250 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO EVENING. THE THREAT AREA WILL BE MAINLY LLANO... BURNET AND WILLIAMSON COUNTIES. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO EVENING. THE THREAT AREA IS MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING AND AGAIN FRIDAY AFTERNOON INTO EVENING.
In the hours before
Special weather statement, Apr 1, 5:11 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 PM CDT WED APR 1 2015 TXZ220-012300- ATASCOSA TX- 511 PM CDT WED APR 1 2015 ...SPECIAL WEATHER STATEMENT... AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLOTTE...MOVING NORTH AT 10 MPH. HALF INCH HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOURDANTON...CHARLOTTE...CHRISTINE AND HIGHWAY 97. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2870 9857 2876 9870 2900 9867 2889 9839 TIME...MOT...LOC 2207Z 200DEG 8KT 2879 9863 EMP
Special weather statement, Apr 1, 6:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT WED APR 1 2015 TXZ205-207-221-020030- BEXAR-WILSON-GUADALUPE- 658 PM CDT WED APR 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GUADALUPE... SOUTHEASTERN BEXAR AND NORTHWESTERN WILSON COUNTIES... AT 657 PM CDT...A STRONG THUNDERSTORM WAS OVER CALAVERAS LAKE...OR 13 MILES NORTHWEST OF FLORESVILLE...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 30 TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... CHINA GROVE AROUND 720 PM CDT. ST. HEDWIG AROUND 730 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRIENDLY CORNER... SAYERS...LONE OAK...PARITA...MARTINEZ...RANDOLPH AFB...CONVERSE AND ADKINS. LAT...LON 2919 9821 2926 9839 2955 9835 2947 9806 TIME...MOT...LOC 2357Z 197DEG 16KT 2929 9829 JA
Special weather statement, Apr 1, 8:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT WED APR 1 2015
TXZ205-221-020200-
BEXAR-WILSON-
832 PM CDT WED APR 1 2015
...A STRONG THUNDERSTORM WILL AFFECT FAR EAST CENTRAL BEXAR AND
NORTHWEST CENTRAL WILSON COUNTIES...
AT 830 PM CDT...A STRONG THUNDERSTORM WAS SOUTH OF ST. HEDWIG...OR
14 MILES SOUTHEAST OF UNIVERSAL CITY...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG...LA VERNIA...LONE OAK...ADKINS AND PARITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2933 9829 2946 9823 2942 9813 2937 9811
2936 9811 2928 9818
TIME...MOT...LOC 0130Z 213DEG 11KT 2938 9819
JAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:23 PM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 112 min |
| Apr 1, 8:32 PM CDT | Special Weather Statement | EWX | Wilson | 28 min |
| Apr 1, 9:19 PM CDT | Special Weather Statement | EWX | Hays | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.